Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 81, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 22, 2005, 5:06 AM CDT for DeSoto County, Mississippi; Shelby County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2005, 5:06 AM CDT (10:06 UTC)
- Expired
- Apr 22, 2005, 5:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties DeSoto County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 36 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1345 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:53 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 22, 2:53 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 253 AM CDT FRI APR 22 2005 .DISCUSSION... COLD FRONT CURRENTLY RUNNING FROM JUST NORTHWEST OF ST. LOUIS TO JUST NORTH OF SAN ANGELO TEXAS THIS MORNING. MAIN LINE OF CONVECTION EXTENDS FROM SOUTHERN ILLINOIS THROUGH WESTERN ARKANSAS AND HAS SHOWN A WEAKENING TREND. WOULD NOT BE SURPRISED TO SEE CURRENT SEVERE THUNDERSTORM WATCH CANCELLED BEFORE 11Z EXPIRATION TIME. FRONT WILL CONTINUE TO MOVE EAST TODAY. EXPECT NEW CONVECTION TO FIRE UP LATE THIS MORNING AND THIS AFTERNOON. SPC HAS EASTERN SECTIONS OF THE FORECAST AREA IN A MODERATE RISK SO HAVE PUT SEVERE WORDING IN THOSE AREAS. COLD FRONT SHOULD BE MOSTLY OUT OF THE FORECAST BY 00Z SO FAR EASTERN SECTIONS WILL STILL HAVE A CHANCE OF THUNDERSTORMS AFTER 00Z. MUCH COOLER AIR BEGINS TO MOVE IN BEHIND THE FRONT TONIGHT WITH MOST LOCATIONS SEEING TEMPERATURES BELOW 50 DEGREES BY SATURDAY MORNING. COLD ADVECTION WILL BE CONTINUING THROUGH THE DAY SATURDAY AS TEMPERATURES STRUGGLE TO GET ABOVE 60 DEGREES. BY SUNDAY MORNING...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP PRETTY LOW WITH SECTIONS OF NORTHWEST TENNESSEE SEEING READINGS AT OR BELOW FREEZING. A GRADUAL WARMUP WILL BEGIN ON SUNDAY AS TEMPERATURES REBOUND TOWARD NORMAL LEVELS BY MID WEEK. THE NEXT CHANCE OF RAIN WILL START MONDAY NIGHT THROUGH TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH. BY WEDNESDAY THE FRONT SHOULD BE THROUGH THE FORECAST AREA BUT SHOULD RETURN BACK NORTH BY THURSDAY SO THE RAIN MAY ALSO RETURN. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 22, 4:15 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 AM CDT FRI APR 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 415 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS PARTS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE MODERATE RISK AREA IS GENERALLY EAST OF A LINE FROM MARTIN TENNESSEE TO ABERDEEN MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE REMAINDER OF THE MID-SOUTH. A COLD FRONT WILL MOVE INTO THE MIDSOUTH TODAY. AN INITIAL LINE OF THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS MORNING. REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED TO OCCUR DURING THE AFTERNOON HOURS. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE IN THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN... COOL HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH THIS WEEKEND. LOW TEMPERATURES MAY REACH AT OR BELOW FREEZING ACROSS PORTIONS OF WEST TENNESSEE SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY TODAY.
In the hours before
Local storm report, Apr 22, 3:43 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 AM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL 8 E BOONEVILLE 34.66N 88.43W
04/22/2005 1.75 INCH PRENTISS MS FIRE DEPT/RESCUE
GUSTS TO 60 MPH
&&
DSVSpecial weather statement, Apr 22, 3:50 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 350 AM CDT FRI APR 22 2005 ARZ027-036-220915- CRITTENDEN AR-POINSETT AR- 350 AM CDT FRI APR 22 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND POINSETT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF MARKED TREE AT 350 AM CDT...MOVING EAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRITTENDEN AND POINSETT COUNTIES...INCLUDING THE CITIES OF MARKED TREE AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:25 AM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 36 min |
| Apr 22, 5:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 29 min |
| Apr 22, 7:28 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 17 min |
| Apr 22, 8:09 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 51 min |
| Apr 22, 9:19 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Apr 22, 5:48 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.